PMR - Decreased prednisone and pain returned
I was at 2mg for 6 weeks of prednisone and decided go down to 1 1/2 and after 2 weeks I started to have pain in my shoulders. Will 1/2 a mg make a that sort of difference. I have been on prednisone for 18 months and have gone up and down before… Any recommendation on what to increase the predisone to.
Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.
I can relate. I loved it when I stood beneath an arbor in Chile and picked a Malbec grape just over my head. I is my favourite red wine. 🙂
Yes half a mg can make a lot of difference ……my instructions are to take one more if necessary and always been told not to make big jumps either way …..but as I have stressed before we are all different and that's why we have a Rheumatologist to study the way we as individuals work ……but I stress you take advise from the people that know better about this disease….You of course always ask WHY……Beryl
I am presently taking daily, in split dosage, 7.5mg. I am carefully monitoring myself, but have to say to myself, "every pain in your body is not necessarily caused by PMR." I do have osteoarthritis in my lower back/hips and somewhat in my hands. I had a restless night last night, my tendency was to think caused by PMR. However, it could have been that I had a very lazy afternoon reading for hours, and was already rested. So will continue on the usual dosage, not "up" it.
HiNoosat1 this,is Beryl……I have the same things as you …..I know we are all different and this may not work for but if I hurt in the way you describe and I take an over the counter drug it will not take the pain of the PMR away …..this may or may not help you but I thought I would say it in case you found it helpful……Beryl
Good advice Roland. I find since I have reduced to 7.5mg, split dosage, that I fell discomfit in my legs in early hours of morning. However, to me it is not pain whereas to someone else it may be. I just "zone out" until I go back to sleep for a few hours. I do not want the ill effects of the prednisone. I am, somewhat impatiently, looking forward to reducing the dosage.
Well noosat no-one really enjoys taking any type of medication but lets face it we need medication to enjoy some quality of life. Prednisone at a low dose is not to bad yes there could be side effects but overall is isn't to bad. Yes try reducing at a slow rate & if it doesn't work up it. As I had said on one of my replies keep active it helps take your mind off the discomforting pain.
I have found that using any pain medication stopping or reducing may cause leg cramps. I had to quit pain meds. I could take the leg pain while I waited for refill. I don't wa not nt this pain
Just me. I know most NEED the pain meds. I am trying treadmill and healthy diet. Again, just me.
Hi John, Went to MD yesterday. I had been on 7.5mg (self imposed) for one week. My SED rate has gone from 57 to 26. Advice was to stay at this level for at least another week, preferably 2 weeks befoe trying to lessen dosage. He was pleased with SED, but wants it to go below 20. When trying to drop dosage, If I feel pain to go back up again. Cheers, hope you are well.
Very good to hear that you are dong well…..do as you are told and don't get too impatient …….Beryl